Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 87, NWS Nashville, TN

April 1, 2021Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 1, 2021, 7:59 AM CDT for Maury County, Tennessee. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2021, 7:59 AM CDT (12:59 UTC)
Expired
Apr 2, 2021, 7:04 AM CDT
In force
23 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 29.16 ft at Apr 1, 2021, 7:00 PM CDT.

actionminormoderate203004/0104/0204/03
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

875 
WGUS84 KOHX 011259
FLSOHX

Flood Advisory
National Weather Service Nashville TN
759 AM CDT Thu Apr 1 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC119-020700-
/O.NEW.KOHX.FL.Y.0087.210401T1259Z-210403T0600Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 AM CDT Thu Apr 1 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Columbia.
* From this morning to late Friday night.
* At 7:00 AM CDT Thursday the stage was 27.7 feet and rising.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise to a crest of 30.5 feet 
  this evening.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

27
2 follow-up statements
008 
WGUS84 KOHX 020515
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1215 AM CDT Fri Apr 2 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC119-022315-
/O.CON.KOHX.FL.Y.0087.000000T0000Z-210403T0600Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1215 AM CDT Fri Apr 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Duck River At Columbia.
* Until late tonight.
* At 11:00 PM CDT Thursday the stage was 29.0 feet and rising.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise to a crest of 30.5 feet 
  early this morning.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

07
985 
WGUS84 KOHX 021204
FLSOHX

Flood Advisory
National Weather Service Nashville TN
704 AM CDT Fri Apr 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

TNC119-021315-
/O.CAN.KOHX.FL.Y.0087.000000T0000Z-210402T1204Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
704 AM CDT Fri Apr 2 2021

...The Flood Advisory for the Duck River At Columbia has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Columbia.
* At 6:00 AM CDT Friday the stage was 27.7 feet and falling.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to continue falling through the 
  day.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 6:13 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 1, 6:13 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
613 AM CDT Thu Apr 1 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Clear skies overnight with a northerly wind will lead to areas of
patchy frost. High temperatures today will be cold for this time
of year with highs only in the 40s to near 50 next to the Alabama
state line. Even with sunny skies the cold will be felt thanks to
the breezy north wind. Excellent radiational cooling tonight will
plummet the area into a hard freeze with low temperatures in the
20s and maybe even upper teens for low lying locations of the
plateau. Tomorrow it will be a few degrees warmer and with the
high overhead not as breezy. Another frosty morning expected on
Saturday. Will need an additional headline but being fourth period
will let the day shift issue this once the current frost advisory
expires.

Past Saturday the high begins to shift east and the wind will turn
more southerly. This will allow for warm air advection and
temperatures will warm up each day well into the extended
forecast. Highs could even reach around 80 by Wednesday. It will
also stay dry through Wednesday. Around this time frame the
extended models disagree. The GFS is faster and more northward
with moving a low out the Pacific Northwest and tries to bring a
front into the Ohio Valley by Thursday. The EURO and Canadian
don/t depict the atmosphere quite the same way.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR. Northwest winds 10 knots or less this morning will increase
to 12-20 kts with gusts to 25 kts after 14Z. Winds will subside
again after 02/02-03Z. SKC this morning with scattered low level
stratocumulus developing this afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Hard Freeze Warning from 10 PM this evening to 9 AM CDT Friday
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

Freeze Warning until 9 AM CDT this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Apr 1, 5:00 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu Apr 1 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-021000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu Apr 1 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams will continue today and
tonight.

Freezing temperatures and patchy frost will form toward daybreak
this morning. A Freeze Warning is in effect across the area for
early this morning. Precautions should be taken for any
sensitive vegetation.

It will be even colder tonight...and a hard freeze warning has been
issued. Precautions should be taken for outside pipes...pets...and
sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rivers will remain elevated with some sites remaining in flood or
advisory stage through the weekend.

A Hard Freeze Warning is in effect through daybreak Friday. Precautions
should be taken for outside pipes...pets...and sensitive vegetation.
Another frosty night is expected Friday night into Saturday.
Precautions should be taken for any sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:40 PM CDTRiver Flood WarningOHXPerry, Wayne6 days
Mar 31, 9:28 PM CDTRiver Flood AdvisoryOHXGiles16 hr
Apr 1, 4:40 AM CDTRiver Flood WarningOHXPerry36 hr
Apr 1, 4:44 AM CDTRiver Flood AdvisoryOHXGiles19 hr
Apr 1, 1:04 PM CDTRiver Flood WarningOHXGiles26 hr
Apr 1, 1:13 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more44 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.